MAUDE Adverse Event Report: ARTHREX, INC. REVERS LEVER-LOCKING BROACH HANDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. REVERS LEVER-LOCKING BROACH HANDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number REVERS LEVER-LOCKING BROACH HANDLE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 2/12/2024, it was reported by a sales representative via (b)(6) that during a revers total shoulder procedure on (b)(6) 2024, two broach handles, ar-9510-2, were coming off the broach when trying to mallet out of the humeral canal.In addition, the baseplate inserter, ar-9623, would not come off the baseplate.The blue wheel on the handle was spinning but would not back off the baseplate.Additional information requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9510-2 lever-locking broach handle batch number: 052016-rw was received for investigation.Visual evaluation noted that the device had wear and tear with slight scratches throughout the device.Functional testing was performed by attaching an ar-9510-14 rasp/trial stem batch number: 250120700r to the lever-locking broach handle and hitting the device with an ar-2966 kirk mallet batch number: 6671619 to replicate the conditions in which the reported failure occurred.Functional testing revealed that when the ar-9510-2 lever-locking broach handle was struck repeatedly with the ar-2966 kirk mallet, the device would unlock and detach from the ar-9510-14 rasp/trial stem.The most likely cause for these failures can be attributed to wear and tear incurred from repeated usage.Refer to investigation photos.

Brand Name
REVERS LEVER-LOCKING BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18806705
Report Number1220246-2024-01203
Device Sequence Number15289214
Product Code LXH
UDI-Device Identifier00888867290464
UDI-Public00888867290464
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREVERS LEVER-LOCKING BROACH HANDLE
Device Catalogue NumberAR-9510-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown